Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 347, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2005, 8:23 PM CDT for Pierce County, Rolette County, North Dakota. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2005, 8:23 PM CDT (01:23 UTC)
- Expired
- Aug 24, 2005, 9:31 PM CDT
- In force
- 68 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 250123
SVRBIS
NDC069-079-250230-
/O.NEW.KBIS.SV.W.0347.050825T0123Z-050825T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
823 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 930 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF EAST DUNSEITH TO 10 MILES SOUTHWEST OF BALTA...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF BOTTINEAU TO 52
MILES EAST OF MINOT...AND MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVERLY AROUND 830 PM CDT
DUNSEITH AROUND 840 PM CDT
EAST DUNSEITH AND BALTA AROUND 845 PM CDT
RUGBY AROUND 850 PM CDT
SILVA AROUND 855 PM CDT
THORNE AROUND 900 PM CDT
LAT...LON 4899 10018 4792 10018 4806 9986 4838 9987
4839 9950 4899 9955
$$
EW2 follow-up statements
000
WWUS53 KBIS 250157
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT WED AUG 24 2005
NDC069-079-250230-
/O.CON.KBIS.SV.W.0347.000000T0000Z-050825T0230Z/
PIERCE ND-ROLETTE ND-
856 PM CDT WED AUG 24 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR
ROLETTE AND PIERCE COUNTIES...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF EAST DUNSEITH TO BALTA...OR ALONG A LINE EXTENDING
FROM 26 MILES NORTHEAST OF BOTTINEAU TO 49 MILES SOUTHEAST OF
BOTTINEAU...MOVING NORTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHELL VALLEY AROUND 905 PM CDT
ROLETTE AROUND 915 PM CDT
NANSON...BELCOURT...ST. JOHN AND WOLFORD AROUND 930 PM CDT
LAT...LON 4899 10018 4792 10018 4806 9986 4838 9987
4839 9950 4899 9955
$$
EW000
WWUS53 KBIS 250231
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT WED AUG 24 2005
NDC069-079-250240-
/O.EXP.KBIS.SV.W.0347.000000T0000Z-050825T0230Z/
PIERCE ND-ROLETTE ND-
930 PM CDT WED AUG 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROLETTE AND PIERCE COUNTIES
EXPIRES AT 930 PM CDT...
THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4899 10018 4792 10018 4806 9986 4838 9987
4839 9950 4899 9955
$$
EWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:50 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Aug 24, 2:50 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT WED AUG 24 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MORNING NAM INDICATES THAT THIS AFTERNOONS/EVENINGS CONVECTION WILL TAKE OFF ON A LINE 20 TO 50 MILES WEST OF BISMARCK/MINOT. BY THURSDAY MORNING THE ACTIVITY WILL BE EAST OF OUR FORECAST AREA...BUT STILL OVER EASTERN NORTH DAKOTA. A DRY SLOT WILL BE ENTERING THE WEST...BUT THE COLD CORE UPPER LOW IN CANADA WILL SPREAD SOME CLOUDS AND LIGHT SHOWERS ALONG THE INTERNATIONAL BORDER. NORMAL NIGHTTIME COOLING WILL END THE SHOWERS AND DECREASE THE CLOUDINESS OVER THE NORTH THURSDAY NIGHT. FRIDAY WILL BE A REPLAY OF THURSDAY...EXCEPT THE UPPER LOW WILL BE FURTHER NORTH OF THE BORDER SO THERE WONT BE SHOWERS AND THE CLOUDINESS WILL BE LESS OVER MY NORTHERN ZONES. SATURDAY WILL BE DRY...HOWEVER A SHORT WAVE SPOKE ORBITING THE UPPER LOW IN MANITOBA WILL HOLD TEMPERATURES BACK A BIT...AND MAY INDUCE SOME PARTIAL CLOUDINESS IN WHAT OTHERWISE WOULD BE A SUNNY AND MILD PATTERN. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT A MID LEVEL SHORT WAVE RIDGE BUILDS INTO THE NORTHERN PLAINS FOR THE LATTER PART OF THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT DRY AND MILD WEATHER THROUGH MONDAY NIGHT. BY MONDAY NIGHT INTO TUESDAY...UPPER LEVEL FLOW SWITCHES TO SOUTHWESTERLY AS THE SHORT LIVED RIDGE MOVES OFF TO THE EAST. WILL THUS SEE A RETURN TO AN ACTIVE WEATHER PATTERN THROUGH THE REMAINDER OF THE EXTENDED. CURRENT GRIDS ARE REFLECTING THIS WELL...SO MADE MINIMAL CHANGES TO ALL GRID PARAMETERS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/NH
Hazardous weather outlook, Aug 24, 4:15 AM CDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT WED AUG 24 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250908- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 415 AM CDT WED AUG 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SLOW MOVING LOW PRESSURE IN EASTERN MONTANA WILL BE THE FOCUS FOR ISOLATED THUNDERSTORMS IN THE CENTRAL AREAS THIS MORNING AND SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE LATER TODAY AND THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND THIS EVENING. JENSEN
In the hours before
Local storm report, Aug 24, 8:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 PM CDT WED AUG 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HURDSFIELD 47.45N 99.93W
08/24/2005 1.00 INCH WELLS ND PUBLIC
&&
BABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:42 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 63 min |
| Aug 24, 10:13 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 28 min |
| Aug 25, 12:51 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 25 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.